What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 11, 12:25 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 11, 12:25 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
125 PM CDT Fri Jun 11 2021
.SYNOPSIS...
Issued at 117 PM CDT Fri Jun 11 2021
A hot a humid airmass has acted similar to past days in
developing small scale deep convection shortly after reaching
convective temperature, in this case, a bit warmer than previous
days, at 89. This is occurring in all areas, in isolated nature,
while upstream and now entering our northwest, an outflow boundary
from overnight storms is enhancing coverage of storms in our
northwest and western CWA. While these are not acting on an
aggressive cold pool, it's helping organize some of the activity
into a line. This feature is not handled by any current model but
non the less is occurring.
&&
.SHORT TERM...(This Evening through Saturday)
ISSUED AT 117 PM CDT Fri Jun 11 2021
The outflow and isolated storms will rule the afternoon, and bring
at least temporary relief from heat index readings which are in
the 95 to 100 range this afternoon. We'll need to watch for strong
cells, which would be capable of producing 40 mph winds,
especially in the northwest, and northeastern CWA, where stronger
winds aloft are in place.
Tonight, the cold front, or at least dry air front, will arrive.
There is a signal that some new convection may form alone the
front in the Midnight to 6 AM time frame. Like today's storms, the
atmosphere will be capable of heavy rains and gusty winds, but not
really favorable for severe storms. These are most likely in the
north half of the area and by Saturday morning, will be exiting
the region to the east.
Saturday will be warm, breezy, and gradually seeing dry air spread
in. Thus, the late afternoon will be the best part of the day for
outdoor activity, with dewpoints crashing as low as the upper 40s
in Iowa, and 60s in Illinois. This the beginning of a drier air
high pressure looking to be in place much of the week.
.Previous LONG TERM...(Saturday through Thursday)
ISSUED AT 330 AM CDT Fri Jun 11 2021
New long term section will still be sent this afternoon.
Saturday and Sunday...Post-frontal LLVL flow to continue to veer and
deepen on Saturday, but lingering boundary layer moisture and based
CAPE levels build enough for the chance of isolated buoyancy pop up
type showers or even a thunderstorm in the southeast third to half
of the DVN CWA from late morning and to late afternoon, before ridge
bulge aloft/increasing height fields shunt activity off to the east
and south by Sat evening. But most areas to be dry during the day,
and increasing north breeze to scour out the higher DPTs from north-
to-south with noticeable decrease during the afternoon and evening
period...upper 60s in the morning decreasing well down in the 50s by
late afternoon. Ambient high temps still to be more toward the hot
site withe another deep mix day making for widespread upper 80s to
low 90s. Sat night cool down with incoming sfc ridge lobe, temps
into the low to mid 60s in many areas, with a chance for some upper
50s north of Hwy 30. On Sunday, a deep mix into a dried out airmass
under the strongest sun angle of the year will still lead to very
warm temps even post-frontally, with highs back into the upper 80s
to around 90. But sfc DPTs mixed down into the 50s or even upper
40s, afternoon humidity levels to be low in the 30s or even 20s.
Sunday night lows in the 60s.
Monday through next Thursday...Monday a similar day to Sunday,
before continued steering flow amplification to near meridional
extent from the western Hudson Bay region down the western GRT LKS
and to the western OH RVR Valley brings about back-door style
cooling high pressure re-enforcement Tue into Wed. Monday night lows
may be more widespread upper 50s to low 60s, Tue highs in the low to
mid 80s, and then the Wed thermo-signal cools down low level temp
pool enough for more widespread lower 80s. Northeasterly LLVL flow
fetch may keep some areas closer to LK MI in the 70s on Wed. Anyway,
some ideal WX temp-wise or the mid week period. Flattening mid CONUS
flow pattern and sfc high migration to the southeast of the region
to allow return flow warming on Thu and boosting temps back above
normal. Some longer range signals suggesting a northern stream wave
to help shunt a boundary down through the region from the upper MS
RVR Valley either Thu night or Sunday and that may be the next best
chance for a more organized precip chance at the end of the period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1218 PM CDT Fri Jun 11 2021
A large, decaying area of showers and thunderstorms over central
Iowa will push east, largely only resulting in a wind switch to
west winds over eastern Iowa and Illinois, and a few isolated
thunderstorms. Isolated storms will be possible through late
tonight, until a cold front arrives, with dry air behind it
towards 12Z. A somewhat better chance for thunderstorms will
exist overnight when the front gets here, and that's handled with
a prob30 period during the overnight hours in sites along and
north of Interstate 80.
ERVIN
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Ervin
SHORT TERM...ERVIN
LONG TERM...12
AVIATION...Ervin
Hazardous weather outlook, Jun 11, 3:03 AM CST, 10 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
403 AM CDT Fri Jun 11 2021
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
403 AM CDT Fri Jun 11 2021
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
There is a chance of thunderstorms this afternoon and tonight.
The main threats from any storms will be lightning, gusty winds,
and torrential downpours.
It will remain hot and humid today with afternoon heat indices
topping out in the mid 90s to near 100 degrees.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today or tonight.
In the hours before
Special weather statement, Jun 11, 9:38 AM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
1038 AM CDT Fri Jun 11 2021
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque,
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City,
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney,
Washington, Wapello, Fairfield, Mount Pleasant, Burlington,
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll,
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin,
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
1038 AM CDT Fri Jun 11 2021
...Heat Index of 95 to 100 this Afternoon...
Hot temperatures in the lower 90s will combine with dewpoints near
70 today to bring heat index readings of 95 to 100 through this
afternoon.
If you plan to be outside, avoid prolonged exposure to the heat
or strenuous activity. Drink plenty of fluids to avoid
dehydration.
Special weather statement, Jun 11, 1:18 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
218 PM CDT Fri Jun 11 2021
ILC067-071-IAC057-111-111945-
Hancock-Henderson-Des Moines-Lee-
218 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HANCOCK...SOUTHERN
HENDERSON...SOUTHERN DES MOINES AND NORTHEASTERN LEE COUNTIES UNTIL
245 PM CDT...
At 217 PM CDT, a strong thunderstorm was located over West
Burlington, or near Burlington, moving southeast at 10 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Burlington, West Burlington, Dallas City, Danville, Stronghurst,
Middletown, Carman, Gulf Port, Iowa Army Ammunition Plant, Lomax,
Shokokon, Spring Grove, Beaverdale, Decorra, Lone Tree, Carthage
Lake, Heapsville, Starr's Cave Park and Preserve, Burlington Regional
Airport and Prairie Grove.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4086 9132 4097 9112 4075 9085 4060 9114
TIME...MOT...LOC 1917Z 324DEG 10KT 4086 9117
Ervin
Special weather statement, Jun 11, 1:26 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
226 PM CDT Fri Jun 11 2021
ILC161-IAC163-112000-
Rock Island-Scott-
226 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ROCK ISLAND AND
SOUTH CENTRAL SCOTT COUNTIES UNTIL 300 PM CDT...
At 226 PM CDT, a strong thunderstorm was located over Rock Island,
moving southeast at 15 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Milan, Riverdale, Carbon Cliff, Blackhawk State Park, Silvis Heights,
West Lake Park, Fruitland, Rock Island Arsenal, Indian Bluff Golf
Course, Mississippi Valley Fairgrounds, Moline Quad-City Airport,
Credit Island and Rock Island County Fairgrounds.
This includes the following highways...
Interstate 74 in Iowa near mile marker 5.
Interstate 74 in Illinois between mile markers 1 and 5.
Interstate 280 between mile markers 5 and 18.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4152 9071 4155 9066 4151 9039 4141 9054
TIME...MOT...LOC 1926Z 302DEG 11KT 4150 9059
Ervin